MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the guidewire of a thal-quick chest tube set separated.During placement of a thoracic drain, the guidewire became stuck in the drainage catheter and could not be removed.The user attempted to remove the guide and drain together when the guide broke off inside the drain.A thoracic surgeon performed a surgical excision at the bedside in order to remove the piece of guidewire that had broken off when the guide was removed.No other adverse effects have been reported for the patient.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 (annex a).Investigation-evaluation: cook was notified that the guidewire of a thal-quick chest tube set separated.During placement of a thoracic drain, the guidewire became stuck in the drainage catheter and could not be removed.The user attempted to remove the guide and drain together when the guide broke off inside the drain.A thoracic surgeon performed a surgical excision at the bedside in order to remove the piece of guidewire that had broken off when the guide was removed.No other adverse effects have been reported for the patient.Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu) for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one possibly related non-conformance in which the non-conforming devices were reworked and inspected per quality control prior to further production.A complaint history search indicated no other complaints have been received for this lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: ¿instructions for use with the wire guide still positioned within the pleural space, advance the chest tube inserter/chest tube assembly over the wire guide and into the pleural space.Note: if resistance is encountered during chest tube assembly insertion, determine the cause of resistance and take necessary action to relieve resistance before proceeding.Note: it is important to advance the chest tube assembly into the pleural space in the same line as the wire guide.This will make introduction easier and avoid kinking of the wire guide.Note: the distal end of the chest tube inserter should not be advanced beyond the distal end of the wire guide.¿ based on the information provided, no product returned, and the results of the investigation a definitive root cause for this event was traced to component failure unrelated to any manufacturing or design deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18982808
Report Number1820334-2024-00422
Device Sequence Number8232219
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)270131(10)15875681
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1400
Device Lot Number15875681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown